Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 13, 2024, 1:07 AM PST for Clark County, Nye County, Nevada. It took effect at Dec 14, 2024, 9:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2024, 1:07 AM PST (09:07 UTC)
- In effect from
- Dec 14, 2024, 9:00 AM PST
- Expired
- Dec 14, 2024, 9:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3869 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WWUS75 KVEF 130907 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 107 AM PST Fri Dec 13 2024 CAZ520-132200- /O.NEW.KVEF.WI.Y.0034.241214T1700Z-241215T0500Z/ Owens Valley- Including the cities of Olancha, Independence, Lone Pine, and Bishop 107 AM PST Fri Dec 13 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST SATURDAY... * WHAT...Downslope west winds gusting 40 to 55 mph expected. * WHERE...Owens Valley near the Sierra foothills. * WHEN...From 9 AM to 9 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sections of Highway 395 near the Sierra foothills will be susceptible to strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving hazardous, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
4 follow-up statements
001 WWUS75 KVEF 131818 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1018 AM PST Fri Dec 13 2024 NVZ019-141200- /O.EXA.KVEF.WI.Y.0034.241214T1700Z-241215T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 1018 AM PST Fri Dec 13 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Strongest winds are expected near Lee and Kyle Canyons as well as Red Rock Canyon. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 9 AM to 9 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will impact Highways 156, 158, and 159 in the Mount Charleston area and Red Rock Canyon Loop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-141200- /O.CON.KVEF.WI.Y.0034.241214T1700Z-241215T0500Z/ Owens Valley- Including the cities of Bishop, Independence, Olancha, and Lone Pine 1018 AM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST SATURDAY... * WHAT...Downslope west winds gusting 40 to 55 mph expected. * WHERE...Owens Valley. * WHEN...From 9 AM to 9 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sections of Highway 395 near the Sierra foothills will be susceptible to strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving hazardous, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
542 WWUS75 KVEF 140929 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 129 AM PST Sat Dec 14 2024 CAZ520-141715- /O.CON.KVEF.WI.Y.0034.241214T1700Z-241215T0500Z/ Owens Valley- Including the cities of Independence, Lone Pine, Bishop, and Olancha 129 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...Downslope west winds gusting 40 to 55 mph expected. * WHERE...Owens Valley. * WHEN...From 9 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sections of Highway 395 near the Sierra foothills will be susceptible to strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving hazardous, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ019-141715- /O.CON.KVEF.WI.Y.0034.241214T1700Z-241215T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 129 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Strongest winds are expected near Lee and Kyle Canyons as well as Red Rock Canyon. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 9 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will impact Highways 156, 158, and 159 in the Mount Charleston area and Red Rock Canyon Loop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
035 WWUS75 KVEF 141705 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 905 AM PST Sat Dec 14 2024 CAZ520-150500- /O.CON.KVEF.WI.Y.0034.000000T0000Z-241215T0500Z/ Owens Valley- Including the cities of Olancha, Bishop, Independence, and Lone Pine 905 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Downslope west winds gusting 40 to 55 mph expected. * WHERE...Owens Valley. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sections of Highway 395 near the Sierra foothills will be susceptible to strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving hazardous, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ019-150500- /O.CON.KVEF.WI.Y.0034.000000T0000Z-241215T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 905 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Strongest winds are expected near Lee and Kyle Canyons as well as Red Rock Canyon. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will impact Highways 156, 158, and 159 in the Mount Charleston area and Red Rock Canyon Loop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
970 WWUS75 KVEF 150454 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 854 PM PST Sat Dec 14 2024 CAZ520-NVZ019-150600- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-241215T0500Z/ Owens Valley-Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon, Olancha, Bishop, Independence, Mt Charleston, and Lone Pine 854 PM PST Sat Dec 14 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 12, 8:43 PM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Dec 12, 8:43 PM PST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 843 PM PST Thu Dec 12 2024 .SYNOPSIS...A Pacific storm will weaken as it makes its way inland today leading to moisture being largely intercepted by the Sierra and periods of gusty southwest or west winds this afternoon and early evening. Tranquil weather will return tomorrow before another storm system moves inland Saturday into Sunday. The active weather pattern will yield to a strong ridge of high pressure building over the western states by the middle of next week. && .UPDATE... No changes to the forecast this evening as the trough that pushed through the area and brought some isolated light precipitation has pushed east. This has left mainly clear skies with just a few high clouds across portions of San Bernardino County. Weak ridging Friday followed by another shortwave over the weekend that looks to bring some snow to the Sierra and areas of gusty winds. && PREVIOUS DISCUSSION 1139 AM PST Thu Dec 12 2024 .SHORT TERM...through the weekend Weakening moisture plume is currently dragging across the Western Mojave Desert in association with a fast moving shortwave pushing into the Great Basin. Very dry low level air with dewpoints in the teens and single digits will prevent much in the way of precipitation falling from this remnant plume, though a few sprinkles can be expected along the I-15 corridor northward, and perhaps a hundredth or two across the higher terrain. As the wave pushes east, gusty west or southwesterly winds will pick up across the Western Mojave Desert, as well as the Spring Mountains where a few gusts exceeding 40 mph will be possible this evening. Quieter weather will resume Friday as a shortwave ridge builds in, however the reprieve will be brief with another short wave poised to skirt northern California by Saturday into Sunday. This will drag another weakening moisture plume into the Sierra, where 6-12 inches of new snow will be possible mainly above 9000 feet, with 3 to 6 inch amounts favored near Aspendell. East of the Sierra, dry low level air and heavy rainshadowing will keep chances of precipitation minimal through the weekend. .LONG TERM...Next week. On Monday, yet another shortwave will zip across the northern Great Basin and into the Southern Rockies. This system will largely sideswipe the region but will bring a renewed chance of additional snow accumulations to the Sierra and stir up regional winds. Enhanced northerly winds could continue into Tuesday as well, especially down the Colorado River Valley. Thereafter, strong ridging is expected to build across the Western US with the ridge axis parked overhead by late in the week. This will lead to a continuation of dry weather with temperatures trending above normal. && .AVIATION...For Harry Reid...Northeast winds will continue into the afternoon with speeds remaining generally 10 knots or less. After 22Z, a shift to the southwest is expected, and speeds will increase to greater than 12 knots with occasional gusts to 25 knots by evening. Mid-level moisture will also spread over the area during the afternoon. While no measurable rain is expected at the terminal, areas of virga and a few light showers will likely be seen with the chances between 21Z and 01Z. Gusts should end by late evening, and winds of less than 10kts are expected on Friday. SCT to BKN clouds will continue through the evening, with bases generally AOA 15kft AGL. Skies will clear overnight, and only a FEW to SCT high clouds are expected on Friday. For the rest of southern Nevada, northwest Arizona and eastern California...Increasing south-to-southwest winds are forecast at most area TAF sites this afternoon, with the strongest winds expected across the western Mojave Desert and in the Owens Valley/ along the Sierra. Winds at KDAG will increase to near 30 knots by late afternoon and KBIH will see northerly winds with gusts to around 25 knots this afternoon and evening. Winds in other areas should top out at less than 25 knots. SCT to BKN clouds will continue through the evening with a few scattered rain or snow showers along the Sierra and near KBIH. A few rain showers and areas of virga are possible later this afternoon across southern Nevada. Skies will clear overnight, and only a FEW to SCT high clouds are expected on Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow DISCUSSION...Outler AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 12:57 AM PST | Winter Weather Advisory | VEF | Inyo | 45 hr |
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.